Alert archive / South Dakota / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 82, NWS Sioux Falls, SD

July 20, 20195 counties in South Dakota; 5 counties in Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 20, 2019, 7:41 AM CDT for 5 counties in South Dakota; 5 counties in Minnesota. It was in force for 49 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2019, 7:41 AM CDT (12:41 UTC)
Expired
Jul 20, 2019, 8:30 AM CDT
In force
49 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Lake County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 66 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:54 AM CDTTSTM WND GST 733 Se Montrose, SDSDDOT RWIS SITE.
Jul 20, 7:57 AM CDTTSTM WND GST 70Flandreau, SDESTIMATED 60-70 MPH.
Jul 20, 7:59 AM CDTTSTM WND GST 7010 Ssw Aurora, SDSDDOT RWIS SITE.
Jul 20, 7:59 AM CDTTSTM WND GST 743 W Dell Rapids, SDSDDOT RWIS SITE.
Jul 20, 8:07 AM CDTTSTM WND GST 583 Nnw Sioux Falls, SDASOS STATION KFSD JOE FOSS FIELD.
Jul 20, 8:07 AM CDTTSTM WND GST 583 Nnw Sioux Falls, SDCORRECTS PREVIOUS TSTM WND GST REPORT FROM 3 NNW SIOUX FALLS. ASOS STATION KFSD JOE FOSS FIELD.
Jul 20, 8:12 AM CDTTSTM WND GST 711 Nnw Pipestone, MNPIPESTONE RAWS STATION. TIME ESTIMATED FROM RADAR.
Jul 20, 8:16 AM CDTTSTM WND GST 663 Nnw Sioux Falls, SDASOS STATION KFSD SIOUX FALLS AIRPORT.
Jul 20, 8:20 AM CDTTSTM WND DMG3 E Sioux Falls, SDWIND SPLIT A LARGE MAPLE TREE.
Jul 20, 8:35 AM CDTTSTM WND GST 611 Wsw Beaver Creek, MNMESONET STATION MN006 BEAVER CREEK I-90 MILE POST 4.
Jul 20, 8:39 AM CDTNON-TSTM WND GST 613 W Dell Rapids, SDSDDOT RWIS SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:51 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1482 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

792 
WUUS53 KFSD 201241
SVRFSD
MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.NEW.KFSD.SV.W.0082.190720T1241Z-190720T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
741 AM CDT Sat Jul 20 2019

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Lyon County in southwestern Minnesota...
  Rock County in southwestern Minnesota...
  Lincoln County in southwestern Minnesota...
  Pipestone County in southwestern Minnesota...
  Western Murray County in southwestern Minnesota...
  Moody County in east central South Dakota...
  Eastern Lake County in east central South Dakota...
  Minnehaha County in southeastern South Dakota...
  Southeastern McCook County in southeastern South Dakota...
  Brookings County in east central South Dakota...

* Until 830 AM CDT.

* At 740 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles southeast of Estelline to near Wentworth to
  near Bridgewater, moving east at 65 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  White around 745 AM CDT.
  Lake Vermillion State Recreation Area and Colman around 750 AM 
  CDT.
  Flandreau, Hendricks, Humboldt, Egan and Trent around 755 AM CDT.
  Wall Lake around 800 AM CDT.
  Hartford, Ivanhoe and Arco around 805 AM CDT.
  Sioux Falls, Pipestone and Pipestone National Monument around 810 
  AM CDT.
  Minneota, Holland and Trosky around 815 AM CDT.
  Brandon, Edgerton, Ghent, Woodstock, Rowena and Camden State Park 
  around 820 AM CDT.

Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
      4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1240Z 274DEG 58KT 4451 9677 4404 9696 4356 9743 

HAIL...0.75IN
WIND...70MPH
 
$$

SG
4 follow-up statements
184 
WWUS53 KFSD 201247
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
747 AM CDT Sat Jul 20 2019

MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
747 AM CDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...

At 745 AM CDT, severe thunderstorms were located along a line
extending from near Toronto to near Colman to near Canistota, moving
east at 65 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated. At 733 AM CDT, automated equipment at 
         Brookings airport reported a measured wind gust of 75 mph.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Colman and White around 750 AM CDT.
  Egan around 755 AM CDT.
  Flandreau, Hendricks and Humboldt around 800 AM CDT.
  Hartford, Wall Lake and Ivanhoe around 805 AM CDT.
  Sioux Falls, Pipestone, Crooks and Pipestone National Monument 
  around 810 AM CDT.
  Holland and Taunton around 815 AM CDT.
  Brandon, Minneota, Ghent, Woodstock and Rowena around 820 AM CDT.
  Marshall, Valley Springs and Lake Wilson around 825 AM CDT.

Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
      4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1245Z 270DEG 58KT 4451 9669 4404 9688 4356 9735 

HAIL...0.75IN
WIND...70MPH
 
$$

SG
795 
WWUS53 KFSD 201302
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
802 AM CDT Sat Jul 20 2019

MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
802 AM CDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...

At 802 AM CDT, severe thunderstorms were located along a line
extending from near Hendricks to Flandreau to near Wall Lake, moving
east at 55 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Flandreau and Egan around 805 AM CDT.
  Hendricks around 810 AM CDT.
  Ivanhoe around 815 AM CDT.
  Sioux Falls, Pipestone, Arco and Pipestone National Monument 
  around 820 AM CDT.
  Holland around 825 AM CDT.
  Brandon, Valley Springs, Ghent, Lake Wilson, Woodstock and Rowena 
  around 830 AM CDT.

Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
      4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1302Z 272DEG 47KT 4448 9652 4403 9659 4354 9705 

HAIL...<.75IN
WIND...70MPH
 
$$

SG
715 
WWUS53 KFSD 201310
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
810 AM CDT Sat Jul 20 2019

MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
810 AM CDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
EASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND BROOKINGS
COUNTIES...

At 810 AM CDT, severe thunderstorms were located along a line
extending from near Hendricks to 6 miles west of Pipestone National
Monument to near Wall Lake, moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. At 807 AM CDT, automated equipment at the 
         Sioux Falls Airport reported a wind gust of 58 mph.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Pipestone, Ivanhoe and Pipestone National Monument around 815 AM 
  CDT.
  Holland and Arco around 820 AM CDT.
  Brandon, Woodstock and Rowena around 825 AM CDT.
  Marshall, Minneota, Valley Springs, Hills, Ghent, Lake Wilson and 
  Camden State Park around 830 AM CDT.

Other locations impacted by these severe thunderstorms include Ihlen,
Hatfield, Bushnell and Lynd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4399 9593 4350 9635 4351 9758 4404 9706
      4454 9688 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1310Z 270DEG 58KT 4447 9638 4402 9645 4353 9691 

HAIL...<.75IN
WIND...70MPH
 
$$

SG
765 
WWUS53 KFSD 201318
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
818 AM CDT Sat Jul 20 2019

MNC081-083-101-117-133-SDC011-079-087-099-101-201330-
/O.CON.KFSD.SV.W.0082.000000T0000Z-190720T1330Z/
Lyon MN-Rock MN-Lincoln MN-Pipestone MN-Murray MN-Moody SD-Lake SD-
Minnehaha SD-McCook SD-Brookings SD-
818 AM CDT Sat Jul 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LYON...ROCK...LINCOLN...PIPESTONE...WESTERN MURRAY...MOODY...
SOUTHEASTERN LAKE...MINNEHAHA...SOUTHEASTERN MCCOOK AND SOUTHEASTERN
BROOKINGS COUNTIES...

At 818 AM CDT, severe thunderstorms were located along a line
extending from Ivanhoe to Pipestone to Sioux Falls, moving east at 65
mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. At 816 AM CDT, automated equipment at the 
         Sioux Falls Airport reported a wind gust of 66 mph.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Holland, Woodstock and Arco around 825 AM CDT.
  Marshall, Valley Springs, Hills, Ghent, Lake Wilson and Camden 
  State Park around 830 AM CDT.

Other locations impacted by these severe thunderstorms include
Hatfield, Lynd and Ihlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4399 9593 4350 9635 4351 9720 4400 9688
      4442 9655 4454 9646 4463 9645 4463 9570
TIME...MOT...LOC 1318Z 274DEG 58KT 4446 9622 4401 9629 4352 9675 

HAIL...<.75IN
WIND...70MPH
 
$$

SG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:58 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 20, 3:58 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
358 AM CDT Sat Jul 20 2019

.SHORT TERM...(Today and Tonight)
Issued at 358 AM CDT Sat Jul 20 2019

The humidity is still here for now, with 08Z dew points still in the
70s to around 80 across much of the forecast area. Relief is on the
way, though as lower dew points gradually filter southward into the
area behind a cool front today. By late afternoon, expect dew points
around 8-10 degrees lower than current readings. With decrease in
humidity and cooler temperatures, attention for today shifts from
oppressive heat to convective chances and associated risk of severe
weather and heavy rain.

Ongoing convection across northwest quarter of South Dakota will be
immediate concern. This driven largely by a mid level wave across
northwest South Dakota which will continue moving across SD through
the morning. Storms should remain largely elevated as they move into
and across our northern CWA this morning, with surface boundary over
our southern counties from northeast Nebraska into northwest Iowa
between Spencer and Storm Lake as of 08Z. This activity will work
into area with 1-2kJ/kg elevated instability and 40+ kt deep shear,
which should support at least isolated severe threat near/north of
I-90 as the storms advance east across our forecast area early to
mid morning. Hail still seems to be primary threat given elevated
nature of storms, but have already seen isolated severe wind
gusts with the storms in central South Dakota, so this certainly
cannot be ruled out with WSW oriented 0-3km shear vectors of
30-45kt and DCAPE values in excess of 1000J/kg indicated through
mid-morning by the latest RAP.

Approaching wave will provide little additional southward push to
the front through the morning, with the boundary becoming reinforced
by cooling from the rain/storms over our northern counties. This
could result in a fairly strong thermal gradient by mid afternoon
with readings in the upper 60s-lower 70s in southwest MN, to lower
80s in our far southern counties toward Sioux City-Storm Lake, with
surface front likely pushed to just south of the forecast area by
20Z. Despite slight surface cooling through the late afternoon,
enough lift from elevated front to keep a threat of scattered storms
across our southeast forecast area through the late afternoon and
evening. Still some elevated instability to work with, but deep
shear weaker in this area with strongest winds aloft remaining
farther north, so would expect a more isolated severe threat due to
less organized storm potential.

In addition to any severe threat, deep warm layer and precipitable
water values near 2 inches still at or above the 90th percentile in
climatology, heavy rainfall rates and potential flash flooding
remain a large concern with any storms through this evening. This
highlighted well by WPC Excessive Rainfall Outlook, as well as
recently issued Mesoscale Precip Discussion.

Storm threat should gradually wane from north to south through the
late evening and overnight hours today as front finally makes a
stronger southward push into the central Plains.
.

.LONG TERM...(Sunday through Friday)
Issued at 358 AM CDT Sat Jul 20 2019

Much cooler and less humid air mass settles into the region for the
latter half of the weekend. Though overall air mass will be drier
than recent days, a couple of waves moving across the region could
produce isolated to scattered showers or non-severe storms, mainly
in the afternoon.

Cooler than normal temperatures remain in place through early next
week as an upper ridge builds over the Intermountain West, placing
us in northwest flow pattern. Ridging begins to work east during the
latter half of the week, which should spread more seasonable
temperatures back into the region from Wednesday onward. Despite
weak disturbances dropping through the region, a lack of deep
moisture in this pattern will keep precipitation chances on the low
side.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1033 PM CDT Fri Jul 19 2019

Models continue to trend slower with convection on Saturday as
cooler air started to settle across the region. Favored area
through 18Z Saturday appears to be north of I-90, with more
scattered activity further south. Therefore, do not have
thunderstorm mention in KFSD and KSUX. Behind the convection,
potential for some MVFR stratus.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JH
LONG TERM...JH
AVIATION...BT
Hazardous weather outlook, Jul 20, 4:57 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
457 AM CDT Sat Jul 20 2019

IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>069-
211000-
Lyon-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-
Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-
Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Bon Homme-Yankton-
457 AM CDT Sat Jul 20 2019

This Hazardous Weather Outlook is for northwest Iowa, southwest
Minnesota, central South Dakota, east central South Dakota, south
central South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Strong to severe storms are expected to move east across the area
this morning into the early afternoon. Wind gusts to 60 mph, and
large hail up to ping pong ball size are the primary severe threats.
Heavy rainfall is also likely, with flash flooding possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this morning, possibly into the
early afternoon across southwest Minnesota.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ070-071-211000-
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-
Woodbury-Ida-Dixon-Dakota-Union-
457 AM CDT Sat Jul 20 2019

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska and southeast South Dakota.

.DAY ONE...Today and tonight.

Scattered storms are expected to develop across the area this
afternoon and evening. Heavy rainfall with localized flash flooding
will be the primary threat, with large hail to half dollar size, and
wind gusts to 50 mph also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 2 pm and 9 pm.

In the hours before

Local storm report, Jul 20, 6:13 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 AM CDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     TSTM WND GST     2 NNW HURON             44.38N 98.23W
07/20/2019  M62 MPH          BEADLE             SD   ASOS

            ASOS STATION KHON HURON REGIONAL AIRPORT.

&&
Local storm report, Jul 20, 6:16 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     TSTM WND GST     4 NNW WOLSEY            44.46N 98.50W
07/20/2019  M75 MPH          BEADLE             SD   DEPT OF HIGHWAYS

            RWIS STATION.

&&
Local storm report, Jul 20, 6:27 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 AM CDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     TSTM WND GST     3 S CHAMBERLAIN         43.77N 99.32W
07/20/2019  M58 MPH          BRULE              SD   ASOS

            ASOS STATION K9V9 CHAMBERLAIN MUNICIPAL
            AIRPORT.

0605 AM     TSTM WND DMG     7 NE HURON              44.46N 98.17W
07/20/2019                   BEADLE             SD   PUBLIC

            LARGE TREE BRANCHES DOWN. ESTIMATED WIND 70
            MPH. TIME ESTIMATED BASED ON RADAR.

&&
Local storm report, Jul 20, 7:03 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
703 AM CDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND GST     10 E HITCHCOCK          44.63N 98.20W
07/20/2019  M72 MPH          BEADLE             SD   TRAINED SPOTTER

            RECEIVED VIA SOCIAL MEDIA.

0607 AM     TSTM WND GST     2 NNW HURON             44.38N 98.23W
07/20/2019  M66 MPH          BEADLE             SD   ASOS

            ASOS STATION KHON HURON REGIONAL AIRPORT.

0625 AM     TSTM WND GST     PLANKINTON              43.72N 98.49W
07/20/2019  E60 MPH          AURORA             SD   EMERGENCY MNGR

            ESTIMATED 50 TO 60 MPH. TIME ESTIMATED BASED
            ON RADAR.

0638 AM     TSTM WND GST     IROQUOIS                44.37N 97.85W
07/20/2019  M74 MPH          KINGSBURY          SD   EMERGENCY MNGR

            TREES DOWN.

0645 AM     TSTM WND GST     3 NNE MITCHELL          43.77N 98.02W
07/20/2019  M59 MPH          DAVISON            SD   AWOS

            AWOS STATION KMHE MITCHELL MUNICIPAL
            AIRPORT.

0647 AM     TSTM WND GST     3 NNE MITCHELL          43.77N 98.02W
07/20/2019  M64 MPH          DAVISON            SD   AWOS

            AWOS STATION KMHE MITCHELL MUNICIPAL
            AIRPORT.

&&
Local storm report, Jul 20, 7:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
724 AM CDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     TSTM WND GST     3 ENE WINFRED           44.01N 97.31W
07/20/2019  M72 MPH          LAKE               SD   TRAINED SPOTTER

            MEASURED ON HOME WEATHER STATION.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:23 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld37 min
Jul 20, 5:36 AM CDTSevere Thunderstorm WarningFSDBrule, Jerauld24 min
Jul 20, 5:55 AM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Brule, Davison, Jerauld, Kingsbury and 2 more50 min
Jul 20, 6:36 AM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Brookings, Davison, Hanson, Kingsbury and 3 more39 min
Jul 20, 6:52 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Douglas, Jerauld38 min
Jul 20, 7:08 AM CDTSevere Thunderstorm WarningFSDBrookings, Hanson, Kingsbury, Lake, McCook, Miner and 2 more37 min
Jul 20, 7:48 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook, Miner, Sanborn42 min
Jul 20, 8:15 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner30 min
Jul 20, 8:28 AM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody47 min
Jul 20, 8:39 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Union36 min
Jul 20, 9:46 AM CDTRiver Flood WarningFSDLincoln, Minnehaha25 hr
Jul 20, 6:01 AM CDTSevere Thunderstorm WarningFSDCottonwood, Murray32 min
Jul 20, 9:02 AM CDTSevere Thunderstorm WarningFSDJackson, Nobles43 min
Jul 20, 9:40 AM CDTSevere Thunderstorm WarningFSDJackson35 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2019Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.